Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

History of gout and kidney stones. Took prednisone. Feeling tired, started sweating. Side effect?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I am 42 year old male. I have history of gout and kidney stones. I just got on uloric for gout and had severe gout attack which I took prednisone orally,one injection in buttocks and finally one in toe that was inflamed which finally calmed the flare. For last three weeks I've been feeling very off little tired and have aches in my right side of my buttocks(not side of injection). I exercise 4 to 5 days a week. I am 6"1 and 230. I also have just overall fell off. Have also much stress due to my father being diagnosised with cancer. Just had CBC blood test and urine test which came back normal. Also have so slight tingling in feet mostly at nice. One nice wome up in little sweat. Could those high vol of prednisone cause your body to feel off while exiting your system.
Posted Wed, 8 May 2013 in Medicines and Side Effects
Answered by Dr. Ram Choudhary 4 hours later
Welcome to healthcare Magic!
Gout is caused due to erratic metabolism of purines in the body which results in excess of urate levels and deposition of uric acid in joints causes severe inflammation of the joints and the pain and swelling.
The uloric is Febuxostat which reduces the urate levels and relieves the joint problems but this medicine has be taken regularly and is not effective to control the acute episodes due to slow onset of action.
The pain in the hip may also be caused by the gout itself.
You should continue uloric and can take in addition steroid, pain killers and colchicine as required under supervision of a local clinician.
The last three medicines are useful for acute episodes.
You are a bit overweight and weight is a trouble in managing gout. So please control your weight by rational eating habits and exercises.
The feeling of tiredness may be due to the flare of gout, the steroids or the febuxostat. Check the Liver function test because steroid and febuxostat are known to cause liver derangement which can also cause such symptoms.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
Follow-up: History of gout and kidney stones. Took prednisone. Feeling tired, started sweating. Side effect? 12 minutes later
Thanks for your response. It has been a drastic change and I feel it is medication induced but with my dad getting diagnosised with pancreatic cancer in July our whole family very hyper sensitive to this. I did have colonoscopy less then a year ago my doctor started this early since I've always had sensitive stomach. All clear. Also as I said went to urologist for annual check up and he did a DRE and blood work and were also clear. I know felling overly cautious but just the weird feeling and just overall being tired concerned me most. I also just started taking a supplement limu juice and maybe that is problem. I exercise quite often but I know I'm over weight. I have lots of aches and pains and I've always thought gout or chronic arthritis. What's your opinion on these additional items? I have annual check up w gastro any advice?
Answered by Dr. Ram Choudhary 37 hours later
Welcome back to healthcare Magic!
It really gave pain to learn about the diagnosis of your father and the surge of upset it has brought to your family.
These difficult problems are bitter truth of this world and they continue to tear the humanity apart for ages. But a good human would face them with solidarity and peace, and courage. Being upset all the time would not help this issue but would affect your family adversely. You should try to adjust and give a good impact by remaining undisturbed.
Pancreatic malignancy does not occur in family at one particular time so do not do frantic effort to detect it.
Being cautious id good but being sick with the idea of illness is nor warranted.
If you have prolonged symptoms please get a fresh Urate levels and RA Factor checked.
Having a yearly gastro advise is worthwhile in your case.
I hope the advise would be informative and useful for you.
Take Care!

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor